Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 2, NWS Gray, ME

May 12, 2001Coos County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at May 12, 2001, 4:22 PM EDT for Coos County, New Hampshire. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 12, 2001, 4:22 PM EDT (20:22 UTC)
Expired
May 12, 2001, 5:00 PM EDT
In force
38 min
Issued by
NWS Gray, ME
Area
Whole counties

County Coos County, NH

The radar

The Portland,ME radar (KGYX), 122 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2001-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2001-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2081 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KGYX 122021
SVRGYX

NHC007-122100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
422 PM EDT SAT MAY 12 2001

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN COOS COUNTY IN NORTHERN NEW HAMPSHIRE

* UNTIL 500 PM EDT

* AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM WITH DAMAGING WIND GUSTS OVER NORTH
  STRATFORD...MOVING NORTHEAST AT 35 MPH.  THIS STORM WILL REACH
  DIXVILLE NOTCH BY 500 PM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.  THEY 
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE IN GRAY MAINE.

JC/SJB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:40 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, May 12, 2:40 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
240 PM EDT SAT MAY 12 2001

WRKZFP AVBL.
UPR TROF MVG INTO NEW ENGLAND WITH CLSD LO FRMG OVR SRN NEW ENGLAND
AND BCMG NRLY STATNRY THRFTR.  AT SFC...LO PRES AND ASSCTD CDFNT MVG
THRU FA TNGT AND INTO MARITIMES WHERE IT WILL STALL OVR NOVA SCOTIA
SUN INTO MON...THEN RETROGRATE SLWLY THRFTR.  FA WILL SEE UNSTTLED
WX TNGT WELL INTO THE WEEK...TIMNG OF PCPN WILL BE PROB.  THE END OF
OUR IDEALISTIC EARLY SPRNG WX IS OVR.

FCSTID = 5

.GYX...
ME...NONE.
NH...NONE.

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.